Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 288, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 15, 2017, 6:55 PM CDT for Ashley County, Chicot County, Arkansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2017, 6:55 PM CDT (23:55 UTC)
- Expired
- Jun 15, 2017, 8:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Ashley County, AR, Chicot County, AR
The radar
The Little Rock radar (KLZK), 178 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
390
WUUS54 KJAN 152355
SVRJAN
ARC003-017-160100-
/O.NEW.KJAN.SV.W.0288.170615T2355Z-170616T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
655 PM CDT THU JUN 15 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northern Chicot County in southeastern Arkansas...
Northeastern Ashley County in southeastern Arkansas...
* Until 800 PM CDT
* At 655 PM CDT, a severe thunderstorm was located near Dermott,
moving southeast at 10 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Dermott around 715 PM CDT.
Mcmillan Corner around 800 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3339 9146 3356 9145 3356 9135 3352 9135
3353 9133 3352 9132 3352 9125 3355 9123
3350 9118 3345 9123 3344 9123 3344 9118
3350 9117 3346 9112 3343 9114 3341 9121
3339 9119 3338 9117 3318 9148 3339 9158
TIME...MOT...LOC 2355Z 320DEG 10KT 3355 9151
HAIL...1.25IN
WIND...60MPH
$$
NF2 follow-up statements
653
WWUS54 KJAN 160037
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
737 PM CDT THU JUN 15 2017
ARC003-017-160100-
/O.CON.KJAN.SV.W.0288.000000T0000Z-170616T0100Z/
Chicot AR-Ashley AR-
737 PM CDT THU JUN 15 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHWESTERN CHICOT AND NORTHEASTERN ASHLEY COUNTIES...
At 736 PM CDT, a severe thunderstorm was located 8 miles west of
Dermott, moving south at 5 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lake Village, Dermott, Montrose and Mcmillan Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3318 9148 3339 9158 3339 9146 3356 9145
3356 9142 3333 9124
TIME...MOT...LOC 0036Z 359DEG 5KT 3352 9159
HAIL...0.75IN
WIND...60MPH
$$
NF501
WWUS54 KJAN 160056
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
756 PM CDT THU JUN 15 2017
ARC003-017-160106-
/O.EXP.KJAN.SV.W.0288.000000T0000Z-170616T0100Z/
Chicot AR-Ashley AR-
756 PM CDT THU JUN 15 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHICOT AND
NORTHEASTERN ASHLEY COUNTIES WILL EXPIRE AT 800 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 3318 9148 3339 9158 3339 9146 3356 9145
3356 9142 3333 9124
TIME...MOT...LOC 0056Z 320DEG 10KT 3348 9155
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 6:27 PM CDT, 28 minutes earlier.
Area forecast discussion, Jun 15, 6:27 PM CDT, 28 minutes before
Area Forecast Discussion National Weather Service Jackson MS 627 PM CDT Thu Jun 15 2017 ...ISOLATED SEVERE THUNDERSTORMS STILL POSSIBLE THROUGH THIS EVENING... .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Aside from some patchy areas of IFR category late night fog, am not expecting much other than VFR conditions tonight. There could be the usual MVFR category shallow cumulus development after daybreak, followed by VFR category ceilings during the afternoon outside of any SHRA/TSRA activity. /EC/ && .DISCUSSION... Through tomorrow: Atmospheric forcing and low level wind shear vectors today have worked in concert to keep the bulk of troubling thunderstorm activity to the north and east of our forecast area, but a remnant outflow boundary starting off all the convection this morning is still progressing south to the Highway 82 corridor at present and could still trigger at least isolated severe thunderstorms for all but far southwestern zones through the evening hours. We have reduced our risk of severe weather some this afternoon in conjunction with the Storm Prediction Center and focused the relative higher risks of damaging wind gusts and hail over portions of east-central Mississippi. However, still too early to put most of the rest of the region entirely in the clear for this evening as the consensus of near-term high resolution models continues to generate a few isolated potent storms across these areas (near the aforementioned southward-advancing outflow boundary). By late tonight we anticipate most of the showers and storms should be out of the area although an isolated storm or two overnight is not impossible (especially in far northwestern zones and also in far southeastern zones). By that point the severe weather risk should be rather minimal. Some patchy fog is possible late tonight in portions of northeastern MS but at this point the signals for any widespread dense fog formation are not good. Tomorrow we will still be dealing with the same general synoptic situation on the east (dirty) side of a sprawling high pressure ridge aloft centered over northern Old Mexico. Rampant powerful storms late this afternoon through tonight in the central and southern Plains will likely be sending some pockets of energy aloft down in our general direction. However, guidance consensus is improving that any convective clusters spawning tonight way upstream of the Lower MS Valley will not get as close to the region as was the case last night. That should leave less chance of considerable outflow boundaries pushing southeast or south into the region during the day and being a good trigger for potential severe activity. For this reason we have removed the marginal severe risk for now but we will have to continue closely monitoring the situation for tomorrow because the atmosphere will once again turn quite unstable. Temperatures should heat up into a max range from the upper 80s to lower 90s with high humidity pushing heat index values up near 100 in some cases. /BB/ Friday night through Wednesday night: The convection will dissipate across the area by Friday evening with overnight low temperatures in the low/mid 70s. On Saturday the global models strengthen the mid level ridge a bit, but expect there to continue to be a chance for storms especially along and east of I-55. Mid level lapse rates will continue to be steep ranging from -7.2 to -8 c/km. This combined with PWATS around 1.7 inches, a couple of strong to severe storms will once again be possible. On Sunday the mid-level ridge will continue to strengthen and the global models struggle to convect. With plenty of moisture and decent lapse rates, expect there to be at least some isolated to scattered convection on the periphery of the ridge in the east Sunday afternoon. Once again a strong storm or two looks possible. On Monday an upper trough will drag a cold front south across the area. The models are not overly robust with the convection with this system, as the models are struggling with the potential for a tropical system in the golf. The models want to turn the flow around to the North in advance of this potential low and cut off the flow of moisture to the area. High pressure and much drier air will build in for Tuesday and Wednesday with highs in the upper 80s to around 90 each day./15/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 90 73 92 / 33 37 16 15 Meridian 72 89 72 90 / 46 46 28 34 Vicksburg 73 91 73 92 / 23 31 7 9 Hattiesburg 71 89 72 90 / 57 48 29 32 Natchez 72 89 72 91 / 20 30 7 11 Greenville 73 92 74 92 / 33 26 8 9 Greenwood 73 91 74 92 / 31 30 16 15 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Jun 15, 3:34 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 334 PM CDT Thu Jun 15 2017 ARZ074-075-LAZ007>009-015-016-025-MSZ018-019-025-034-035-040>043- 047>049-053>056-059-062>066-072>074-162045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Tensas-Bolivar-Sunflower-Leflore-Washington-Humphreys- Issaquena-Sharkey-Yazoo-Madison MS-Warren-Hinds-Rankin-Claiborne- Copiah-Simpson-Smith-Jefferson-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 334 PM CDT Thu Jun 15 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, south central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...through this evening Isolated severe thunderstorms with the potential to produce to damaging wind gusts and hail are possible through this evening. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ026>033-036>039-044>046-050>052-057-058-162045- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Leake-Neshoba-Kemper-Scott-Newton- Lauderdale-Jasper-Clarke- 334 PM CDT Thu Jun 15 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and northeast Mississippi. .DAY ONE...Tonight and Friday SEVERE THUNDERSTORMS THREAT...Slight TIMING...through this evening Severe thunderstorms with the potential to produce damaging wind gusts and hail are possible through this evening. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. LAZ023-024-026-MSZ060-061-162045- Franklin LA-Catahoula-Concordia-Adams-Franklin MS- 334 PM CDT Thu Jun 15 2017 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 50 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Tropical page... www.weather.gov/jan/tropical National Hurricane Center Home Page... www.nhc.noaa.gov/ Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 15, 4:46 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Jackson MS
446 PM CDT THU JUN 15 2017
MSZ045-046-051-052-152215-
Kemper MS-Lauderdale MS-Newton MS-Neshoba MS-
446 PM CDT THU JUN 15 2017
...STRONG THUNDERSTORMS WILL AFFECT EASTERN NEWTON...SOUTHERN
KEMPER...SOUTHEASTERN NESHOBA AND LAUDERDALE COUNTIES UNTIL 515 PM
CDT...
At 445 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Forestdale to Kewanee. Movement was
south at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Lauderdale, Kewanee and Toomsuba around 450 PM CDT.
Alamucha around 500 PM CDT.
Little Rock, Duffee, Martin and Increase around 515 PM CDT.
Other locations impacted by these storms include Tucker, Chunky and
Hickory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3226 8843 3223 8843 3222 8891 3223 8915
3277 8905 3267 8838
TIME...MOT...LOC 2145Z 358DEG 20KT 3272 8896 3244 8846
NFSpecial weather statement, Jun 15, 5:15 PM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Jackson MS 515 PM CDT THU JUN 15 2017 MSZ051-052-152245- Lauderdale MS-Newton MS- 515 PM CDT THU JUN 15 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEWTON AND WESTERN LAUDERDALE COUNTIES UNTIL 545 PM CDT... At 515 PM CDT, Meteorologists were tracking a strong thunderstorm near Duffee, or 15 miles northwest of Meridian, moving south at 10 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Little Rock around 520 PM CDT. Duffee around 530 PM CDT. Suqualena around 545 PM CDT. Other locations impacted by this storm include Chunky. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3228 8879 3235 8911 3258 8900 3257 8876 TIME...MOT...LOC 2215Z 006DEG 9KT 3253 8891 NF
Local storm report, Jun 15, 5:23 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 3 NW COLUMBUS 33.53N 88.43W
06/15/2017 LOWNDES MS EMERGENCY MNGR
ESTIMATED WINDS AROUND 50 MPH RIPPED THE
METAL ROOFING OFF AN APARTMENT BUILDING.
SEVERAL TREES WERE ALSO DOWNED IN THE AREA,
INCLUDING 15TH AVENUE N, NEAR BLUECUT AND
7TH AND NEAR WAVERLY AND LINCOLN.
&&Local storm report, Jun 15, 5:25 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
525 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 3 NNE NEW HOPE 33.48N 88.30W
06/15/2017 LOWNDES MS PUBLIC
TREE DOWN ON ERICSON ROAD.
&&Local storm report, Jun 15, 5:27 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT THU JUN 15 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG 1 WSW COLUMBUS 33.50N 88.42W
06/15/2017 LOWNDES MS PUBLIC
TWO TREES WERE DOWN, ONE ON LUXAPALILA PARK
ROAD AND ONE ON SECOND AVE N.
&&Special weather statement, Jun 15, 6:45 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Jackson MS 645 PM CDT THU JUN 15 2017 MSZ038-045-160015- Neshoba MS-Winston MS- 645 PM CDT THU JUN 15 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WINSTON AND NORTHWESTERN NESHOBA COUNTIES UNTIL 715 PM CDT... At 645 PM CDT, Meteorologists were tracking a strong thunderstorm 8 miles east of Zama, or 11 miles northeast of Edinburg, moving south at 10 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Stallo around 700 PM CDT. Burnside around 715 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3283 8902 3278 8932 3301 8932 3303 8915 TIME...MOT...LOC 2345Z 352DEG 11KT 3294 8924 NF
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.